Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 30, NWS Melbourne, FL

September 9, 2021

NWS Melbourne, FL issued this small craft advisory at Sep 9, 2021, 3:23 AM EDT. It took effect at Sep 9, 2021, 10:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2021, 3:23 AM EDT (07:23 UTC)
In effect from
Sep 9, 2021, 10:00 AM EDT
Expired
Sep 10, 2021, 10:00 AM EDT
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

632 
WHUS72 KMLB 090723
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
323 AM EDT Thu Sep 9 2021

AMZ570-100800-
/O.NEW.KMLB.SC.Y.0030.210909T1400Z-210910T0800Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
323 AM EDT Thu Sep 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
FRIDAY MORNING...

* WHAT...Seas building to 6 to 8 feet expected in a large swell 
  from distant Hurricane Larry. Southwest to west winds increasing
  to between 15 and 20 knots.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...From 10 AM this morning to 4 AM Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
3 follow-up statements
756 
WHUS72 KMLB 091352
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
952 AM EDT Thu Sep 9 2021

AMZ572-100800-
/O.EXA.KMLB.SC.Y.0030.210909T1400Z-210910T0800Z/
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm-
952 AM EDT Thu Sep 9 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...Seas building to 6 to 8 feet expected in a large swell 
  from distant Hurricane Larry. Southwest to west winds 
  increasing to between 15 and 20 knots.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 20- 60 
  nm.

* WHEN...From 10 AM this morning to 4 AM Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

AMZ570-100800-
/O.CON.KMLB.SC.Y.0030.210909T1400Z-210910T0800Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
952 AM EDT Thu Sep 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WHAT...Seas building to 6 to 8 feet expected in a large swell 
  from distant Hurricane Larry. Southwest to west winds 
  increasing to between 15 and 20 knots.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm.

* WHEN...From 10 AM this morning to 4 AM Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
022 
WHUS72 KMLB 091910
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
310 PM EDT Thu Sep 9 2021

AMZ570-572-101400-
/O.EXT.KMLB.SC.Y.0030.000000T0000Z-210910T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
310 PM EDT Thu Sep 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY...

* WHAT...Seas building to 6 to 7 feet expected in a large swell 
  from distant Hurricane Larry. Southwest to west winds 
  increasing to between 15 and 20 knots.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 20- 60 
  nm.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
606 
WHUS72 KMLB 100721
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
321 AM EDT Fri Sep 10 2021

AMZ570-572-101400-
/O.CON.KMLB.SC.Y.0030.000000T0000Z-210910T1400Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
321 AM EDT Fri Sep 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM...

* WHAT...Seas building to 6 to 7 feet in a large northeast swell 
  from distant Hurricane Larry.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 20-60nm.

* WHEN...Until 10 AM Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind and wave conditions will be hazardous for small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 9:40 PM EDT, 5 hours 43 minutes earlier.

Area forecast discussion, Sep 8, 9:40 PM EDT, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
940 PM EDT Wed Sep 8 2021

.DISCUSSION...

...High Risk of Life-Threatening Rip Currents at Area Beaches
Through Late Week...

...Poor to Hazardous Small Craft Boating Conditions on Thursday
across a portion of the Coastal Waters...

Current-Overnight...Active afternoon and evening across ECFL with
numerous to widespread showers and lightning storms. Primary impacts
have been frequent lightning strikes, gusty winds up to around 45-50
mph and torrential downpours leading to minor/nuisance flooding in
many areas. Highest radar estimates/gauges coming in around north-
central Osceola with 5-7" totals. A few flood advisories and a flood
warning have been necessary. The heaviest area of rainfall across
east central Volusia County should finally diminish thru late
evening as activity moves off of the coast. Then, mostly dry
conditions overnight, however, some activity associated with
landfalling (St. Vincent Island, FL) TC Mindy may push into the area
towards sunrise or shortly thereafter and may need to carry and
isolated convective threat here late. And naturally, the latest
radar trends are showing convection moving onto the WC FL coast with
Hi-Res models not picking up on this, so will closely monitor
should this line hold together. Overnight lows in the M70s.

Thursday...Previous Modified...TC Mindy's remnants will track north
of the area, absorbing into a deep trough and associated cold front
dipping through the Deep South. Higher moisture on the fringe of
this system and frontal boundary will concentrate across north
central FL, increasing PW values above 2.00" by the late morning and
early afternoon. Resulting rain chances will increase to 60-70% with
scattered to numerous showers and storms expected areawide, but most
favored along and north of the I-4 corridor. Thursday highs will
reach the upper 80s north of I-4 to the lower 90s for areas south.

&&

.AVIATION...Widespread showers and thunderstorms impacting inland
terminals this evening. Convection expected to push offshore or
dissipate by 02-04Z, with debris showers not causing categorical
impacts persisting a bit longer. Models currently not signaling
stratus or fog tonight, but cannot rule it out in areas that
received heavy rainfall this evening. Thursday, early start to
showers and convection across all east central Florida terminals,
with VCSH as early at 14Z and VCTS around 17-18Z.

&&

.MARINE...Overnight-Thu...Long period swell from distant Hurricane
Larry continues to impact the local Atlantic waters of east central
FL. Hazardous conditions are present near inlets, where small craft
should exercise caution especially during low tide. The next time
for low tide will occur around 4AM Thu and again after 4PM Thu. SCT-
NMRS showers/storms this evening will gradually diminish, but may
still see some ISOLD to SCT activity overnight across the local
waters. SW winds overnight 8-13 kts, but may increase during the day
Thu 14-17 kts Cape northward and 10-15 kts elsewhere with a tighter
pressure gradient in place as remnants of TC Mindy skirt north Fl,
south GA, southeast U.S., then move into the Atlc waters where re-
strengthening is not favorable.

Seas 3-4 ft near shore and up to 5 ft offshore overnight will slowly
build through Thursday. Conditions will likely be poor across the
Volusia County and offshore Brevard County waters on Thu,
potentially hazardous and will allow next shift to address if a
Small Craft Advisory is necessary for a portion of the local waters.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Sedlock/Watson/Haley
Hazardous weather outlook, Sep 8, 10:14 PM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1014 PM EDT Wed Sep 8 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-091000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1014 PM EDT Wed Sep 8 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
As lightning storm activity diminishes across land over east central
Florida late this evening, an isolated threat will continue over the
local coastal waters overnight. In addition, rain bands from
Tropical Cyclone Mindy, located across north Florida, may move into
portions of Lake and Volusia counties toward sunrise Thursday
morning. Should this occur, impacts would include heavy downpours,
gusty winds up to around 35 mph, and occasional lightning.

.RIP CURRENT IMPACT...
A long period east swell from distant Hurricane Larry will lead to a
High Risk for life-threatening rip currents at area beaches.
Entering the dangerous surf is not advised.

If caught in a rip current, relax and float. Do not swim against the
current. If able, swim in a direction following the shoreline.
If unable to escape, face the shore and call or wave for help.

.WIND AND SEA IMPACT...
Hazardous boating conditions will continue at inlets during the
outgoing tide cycle overnight due to the easterly long period swell
from distant Hurricane Larry. Small craft should exercise caution if
navigating through inlets.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Scattered to numerous afternoon showers and lightning storms are
expected each day through the weekend. Frequent lightning, gusty
winds, and minor flooding from torrential downpours will be possible
with a few stronger storms each day.

Rough surf and a High Risk of dangerous rip currents will continue
through late week as long period swells from distant Hurricane Larry
propagate into the surf zone. This will also lead to a period of
poor to hazardous small craft boating conditions late this week.

Additionally, Tropical Cyclone Mindy will move over north Florida
and across the southeast U.S. on Thursday, then move quickly into
the Atlantic waters where unfavorable conditions exist. The greatest
potential threat from this system to east-central Florida are
increased rain chances and flooding where frequent torrential
rainfall occurs, as well as, hazardous surf conditions.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Sedlock

In the hours before

Local storm report, Sep 8, 9:58 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
958 PM EDT WED SEP 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       5 NNE EAST LAKE TOHO    28.37N 81.26W
09/08/2021  M3.35 INCH       Orange             FL   MESONET

            WEATHER UNDERGROUND STATION KFLORLAN617 MEASURED 3.35
            INCHES OF RAINFALL SO FAR. NUMEROUS PERSONAL RAIN GAUGES
            HAVE ALSO MEASURED 2 TO 3 INCHES.

0930 PM     HEAVY RAIN       3 NNW ALTAMONTE SPRINGS 28.70N 81.42W
09/08/2021  M3.18 INCH       Seminole           FL   MESONET

            WEATHER UNDERGROUND STATION KFLLONGW69 MEASURED 3.18
            INCHES OF RAINFALL SO FAR. NUMEROUS PERSONAL RAIN GAUGES
            HAVE ALSO MEASURED 2 TO 3 INCHES.

0930 PM     HEAVY RAIN       1 W PORT SAINT JOHN     28.48N 80.81W
09/08/2021  M2.38 INCH       Brevard            FL   MESONET

            WEATHER UNDERGROUND STATION KFLCOCOA94 MEASURED 2.38
            INCHES OF RAINFALL SO FAR. NUMEROUS PERSONAL RAIN GAUGES
            HAVE ALSO MEASURED 1 TO 2 INCHES.

0930 PM     HEAVY RAIN       4 E EAST LAKE TOHO      28.31N 81.22W
09/08/2021  M6.04 INCH       Osceola            FL   MESONET

            WEATHER UNDERGROUND STATION KFLSTCLO96 MEASURED 6.04
            INCHES OF RAINFALL SO FAR. NUMEROUS PERSONAL RAIN GAUGES
            HAVE ALSO MEASURED OVER 5 INCHES.

0930 PM     HEAVY RAIN       2 ESE DELTONA           28.90N 81.17W
09/08/2021  M3.38 INCH       Volusia            FL   MESONET

            WEATHER UNDERGROUND STATION KFLDELTO123 MEASURED 3.83
            INCHES OF RAINFALL SO FAR. NUMEROUS PERSONAL RAIN GAUGES
            HAVE ALSO MEASURED 1 TO 3 INCHES.

&&

REH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 8:15 PM EDTSpecial Marine WarningMLB60 min
Sep 8, 8:31 PM EDTAreal Flood WarningMLBOsceola3 hr
Sep 8, 8:57 PM EDTAreal Flood AdvisoryMLBVolusia2 hr
Sep 8, 9:12 PM EDTAreal Flood AdvisoryMLBVolusia2 hr
Sep 9, 11:28 AM EDTSpecial Marine WarningMLB62 min
Sep 9, 12:12 PM EDTSpecial Weather StatementMLBOsceola33 min
Sep 9, 12:27 PM EDTSpecial Weather StatementMLBBrevard48 min
Sep 9, 12:29 PM EDTSpecial Marine WarningMLB61 min
Sep 9, 2:12 PM EDTSpecial Weather StatementMLBIndian River48 min
Sep 9, 3:18 PM EDTSpecial Marine WarningMLB117 min
Sep 9, 3:27 PM EDTSpecial Weather StatementMLBOkeechobee33 min
Sep 9, 3:43 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie47 min
Sep 9, 4:38 PM EDTSpecial Weather StatementMLBSaint Lucie22 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.